Alert archive / Arkansas / Flash Flood Warnings in 2000
Flash Flood Warning 23, NWS Little Rock, AR
NWS Little Rock, AR issued this flash flood warning at Jun 21, 2000, 6:29 AM CDT for Logan County, Arkansas. It was in force for 2 hr. No storm report in the archive falls inside the area while it was in force.
The area
The counties it named.
The facts
- Issued
- Jun 21, 2000, 6:29 AM CDT (11:29 UTC)
- Expired
- Jun 21, 2000, 8:30 AM CDT
- In force
- 2 hr
- Issued by
- NWS Little Rock, AR
- Area
- Whole counties
County Logan County, AR
The nearest sounding before it
Springfield, MO (KSGF), launched 00:00Z, 11.5 hours before the alert went out and 188 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 1026 J/kg
- Mixed-layer CIN
- -12 J/kg
- Mixed-layer LCL
- 1192 m above ground
- 0-6 km bulk shear
- 35 kt
- 0-1 km storm-relative helicity
- 107 m²/s²
- 0-3 km storm-relative helicity
- 148 m²/s²
- Significant tornado parameter
- 0.4
- Supercell composite
- 7.5
The text
As transmitted, in the capitals the NWS used until 2016.
000 WGUS54 KLZK 211130 FFWLZK ARC083-211330- BULLETIN - EAS ACTIVATION REQUESTED FLASH FLOOD WARNING NATIONAL WEATHER SERVICE LITTLE ROCK AR 629 AM CDT WED JUN 21 2000 THE NATIONAL WEATHER SERVICE IN LITTLE ROCK HAS ISSUED A * FLASH FLOOD WARNING FOR... LOGAN COUNTY IN WESTERN ARKANSAS * UNTIL 830 AM CDT * AT 625 AM...DOPPLER WEATHER RADAR SHOWED A LINE OF SLOW MOVING THUNDERSHOWERS EXITING EASTERN LOGAN COUNTY. THE THUNDERSHOWERS HAVE PRODUCED VERY HEAVY RAIN ACROSS THE COUNTY...WITH ONE TO THREE INCH AMOUNTS COMMON. THIS IS ENOUGH TO CAUSE FLASH FLOODING. DON'T DRIVE INTO AREAS WHERE WATER COVERS THE ROAD! THE WATER DEPTH MAY BE TO GREAT FOR SAFE! PASSAGE. IF YOU ENCOUNTER WATER ACROSS THE ROAD...TURN AROUND AND GO THE OTHER WAY. 46
What forecasters said that day
The local office's own words before this flash flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Little Rock, AR wrote its last area forecast discussion before this flash flood warning went out at Jun 21, 4:30 AM CDT, 1 hour 59 minutes earlier.
Area forecast discussion, Jun 21, 4:30 AM CDT, 1 hour 59 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE LITTLE ROCK AR
430 AM CDT WED JUN 21 2000
LINE OF THUNDERSTORMS DEVELOPED AHEAD OF FRONT TO NORTH OF ARKANSAS
TUESDAY EVENING...AND HAS BEEN SLOWLY PROGRESSING INTO NORTHERN
SECTIONS OF THE STATE EARLY THIS MORNING. PARTS OF NORTH CENTRAL AND
WEST CENTRAL ARKANSAS HAVE HAD ABOVE NORMAL RAIN IN MAY AND AGAIN IN
JUNE...WITH SOME OF THE RAIN EXCESSIVE.
WITH THE POSSIBILITY OF MORE HEAVY RAIN THIS MORNING...POSTED A
FLASH FLOOD WATCH IN PARTS OF NORTHERN AND WESTERN ARKANSAS. LOOKS
LIKE 1 TO 2 INCH AMOUNTS IN ORDER...WITH LOCALLY MORE.
SHORTWAVE WILL MOVE THROUGH STATE TODAY...SHUNTING
MOISTURE/PRECIPITATION SOUTHWARD. SHOWERS/THUNDERSTORMS LIKELY IN
CENTRAL/SOUTHERN ARKANSAS AHEAD OF SHORTWAVE...WITH A FEW STORMS
POSSIBLY SEVERE. BELIEVE THAT SEVERE WEATHER WILL BE RATHER
ISOLATED.
MOISTURE WILL BECOME LIMITED TONIGHT IN ABOUT THE NORTHERN HALF OF
THE STATE...WITH SKIES BECOMING PARTLY CLOUDY. MORE CLOUDS IN THE
SOUTH WITH SCATTERED SHOWERS/THUNDERSHOWERS LINGERING.
ON FRIDAY...SHORTWAVE WILL HAVE DEPARTED WITH SKIES BECOMING PARTLY
CLOUDY IN MOST AREAS. CARBON COPY DAYS IN FORECAST THROUGH THE
WEEKEND WITH PARTLY CLOUDY...WARM AND HUMID CONDITIONS AND WIDELY
SCATTERED AFTERNOON THUNDERSHOWERS. (46)
.LIT...FLASH FLOOD WATCH THIS MORNING IN NORTHERN AND WESTERN
ARKANSAS...ARZONES 12>14-16-21>24a-30-31-37-38In the hours before
Special weather statement, Jun 21, 4:30 AM CDT, 1 hour 59 minutes before
ARZ025-032>034-039>047-052>057-062>069-211800- SEVERE WEATHER OUTLOOK NATIONAL WEATHER SERVICE LITTLE ROCK AR 430 AM CDT WED JUN 21 2000 ...A SLIGHT RISK OF SEVERE WEATHER ACROSS MUCH OF CENTRAL AND SOUTH ARKANSAS TODAY AND TONIGHT... A COLD FRONT WILL BE SAGGING SOUTH INTO ARKANSAS FROM MISSOURI TODAY AND TONIGHT. THERE WILL BE NUMEROUS SHOWERS AND THUNDERSTORMS AHEAD OF THE COLD FRONT. SLOW MOTION OF THE RAIN AREA TOWARD THE SOUTH WILL LEAD TO HEAVY RAINFALL AMOUNTS IN PARTS OF THE STATE TODAY. OTHER THREATS THAT WILL ACCOMPANY THESE STORMS WILL BE FREQUENT CLOUD-TO-GROUND LIGHTNING...LARGE HAIL...AND DAMAGING WINDS. IT IS TIME FOR EVERYONE TO REVIEW SEVERE WEATHpER SAFETY RULES AND SEVERE WEATHER PREPAREDNESS PLANS. STORM SPOTTERS...AMATEUR RADIO OPERATORS...AND EMERGENCY MANAGERS MAY NEED TO BE ACTIVATED TODAY AND TONIGHT. 32
The office that day
Everything else NWS Little Rock, AR issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jun 21, 6:14 AM CDT | Flash Flood Warning | LZK | Johnson | 2 hr |
| Jun 21, 6:50 AM CDT | Flash Flood Warning | LZK | Scott | 2 hr |
| Jun 21, 8:13 AM CDT | Flash Flood Warning | LZK | Johnson, Logan, Scott | 3 hr |
| Jun 21, 9:27 AM CDT | Flash Flood Warning | LZK | Polk | 93 min |
| Jun 21, 10:37 AM CDT | Flash Flood Warning | LZK | Clark, Garland, Hot Spring, Montgomery, Pike, Polk and 1 more | 2 hr |
| Jun 21, 10:40 AM CDT | Flash Flood Warning | LZK | Boone, Marion | 2 hr |
Nearby
Flash Flood Warnings in Arkansas, 2000Every flash flood warning in 2000
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive.